Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at May 2, 2021, 5:13 PM CDT for Calumet County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 5:13 PM CDT (22:13 UTC)
- Expired
- May 2, 2021, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 30 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS83 KGRB 022213 SPSGRB Special Weather Statement National Weather Service Green Bay WI 513 PM CDT Sun May 2 2021 WIZ038-039-049-050-022245- Calumet WI-Outagamie WI-Manitowoc WI-Brown WI- 513 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...NORTHERN CALUMET...SOUTHEASTERN OUTAGAMIE AND WEST CENTRAL MANITOWOC COUNTIES UNTIL 545 PM CDT... At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over Darboy, or near Appleton, moving east at 25 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Appleton, Kaukauna, Little Chute, Kimberly, Brillion, Darboy, Northern Lake Winnebago, Combined Locks, Wrightstown and Sherwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4419 8836 4431 8836 4438 8803 4415 8797 TIME...MOT...LOC 2212Z 259DEG 20KT 4424 8831 $$ Uhlmann
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 2, 3:19 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 2, 3:19 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 319 PM CDT Sun May 2 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 319 PM CDT Sun May 2 2021 The short term will be fairly busy active weather wise, as rainfall gets going this afternoon and then faces fairly continuous rain, with ongoing moisture transport to northeast Wisconsin. So far this morning, some initial showers have moved into portions of north-central Wisconsin along the weak upper disturbance. Overrunning cloud cover has kept temperatures across the far north relatively cool in the 60s, but ample sunshine in the area approximately around Highway 29 and southwards allowed temperatures to hit the lower 80s and start forming a cumulus field. As we go forwards through the afternoon and evening, we will likely see some shower and isolated thunderstorm development across the central to east-central Wisconsin, although the first place of development may be along the lake boundary near Lake Michigan where low level convergence is the strongest. Instability remains at a premium for the forecast, and CAMs have backed off considerably on a few of the parameters given the struggle to get things going this morning. Highest suggested MLCAPE is now around 1200 or less for the peak heating hours, which will have to be realized in the next few hours. Shear remains fairly weak around 30 knots as well, so organizing a stronger updraft will be somewhat difficult, although mid-level lapse rates are getting to around the 6 to 7 degrees per kilometer, which will help some. All said, thunderstorm potential certainly remains there, but without the stronger upper support, most of these storms will likely be more of your garden variety storms than severe storms, although a strong storm or two in the early evening can't be ruled out. Overnight, showers across the north will become more intermittent, as the main focal point for convection becomes the warm front, approximately between Wisconsin Rapids and Manitowoc. The training storms may produce locally high rain totals, especially if the front doesn't move and storms continue moving across the same areas as earlier Sunday evening. Temperatures will likely remain mild, in the upper 40s to middle 50s. Monday, the frontal boundary will still be lingering in the area, although it may only be across a portion of east-central Wisconsin at this point. Another wave will likely move across the frontal zone, which will keep showers going through much of Monday. The ongoing showers will keep temperatures relatively mild, and while a few thunderstorms could redevelop in the afternoon, little will be in place to support severe development. .LONG TERM...Monday Night Through Sunday Issued at 319 PM CDT Sun May 2 2021 Showers should end in eastern Wisconsin by sunrise Tuesday as an upper shortwave exits the region. Then cyclonic upper flow is expected for the middle and end of the week, with a nearly stationary upper low over James Bay. This should produce cooler than normal temperatures with just a small chance of showers when an upper jet comes by. That could happen Thursday and maybe Friday. Temperatures should be be around ten degrees below normal. When there are clear skies and light winds there will probably be some frost. The best frost potential looks to be across Lincoln, Langlade and the northern parts of Oconto and Marinette counties north to the Upper Peninsula where we will start Frost Advisories and Freeze warnings this Friday. Frost is possible further south, where Frost and Freeze headlines began yesterday. People that got an early start to the growing season should listen to the latest forecasts for possible Frost and Freeze headlines. The forecast for Mother's Day looks cloudy and cool at this point with highs in the 50s and a chance of showers. && .AVIATION...for 18Z TAF Issuance Issued at 109 PM CDT Sun May 2 2021 VFR conditions are expected at the beginning of the TAF period but will gradually deteriorate late this afternoon and evening as showers and a few thunderstorms form across the area. The best chance for thunderstorms will be across portions of central to east-central Wisconsin, although some light showers may be in the vicinity of north-central Wisconsin by the beginning of the TAF period. Rain and lower CIGs then overspread the region overnight, continuing on through the end of the TAF period. MVFR is expected by the evening hours, with IFR likely overnight. Can't rule out the possibility of LIFR in a few spots as rain and CIGs lower. Although ceilings should improve tomorrow with daylight, there is the possibility they remain low through the early afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......RDM AVIATION.......Uhlmann
Hazardous weather outlook, May 2, 3:19 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 319 PM CDT Sun May 2 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 319 PM CDT Sun May 2 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms across most of the forecast area starting late this afternoon and continuing overnight. The best chance for strong thunderstorms will be south of highway 10. Small hail and wind gusts to 45 mph are possible with the strongest storms. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance for thunderstorms across central and east-central Wisconsin Monday. While severe weather is not anticipated, some of the storms could produce heavy rainfall. There will be several cold nights later this week that could lead to frost or freezing temperatures. Listen to the latest forecasts if you got an early start to the growing season. .SPOTTER INFORMATION STATEMENT... Spotters activation should not be needed, but any reports of hail or strong winds from thunderstorms would be appreciated. LMZ521-522-541>543-032030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 319 PM CDT Sun May 2 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected in the Lake Michigan nearshore waters mainly north of Sturgeon Bay tonight through Monday. Thunderstorms could produce a lightning hazard to boaters tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms Monday, which would pose a lightning hazard to mariners. Uhlmann/RDM
In the hours before
Special weather statement, May 2, 4:18 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
418 PM CDT Sun May 2 2021
WIZ036-037-045-022200-
Waupaca WI-Waushara WI-Portage WI-
418 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE...
NORTHEASTERN WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES UNTIL 500 PM
CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Napowan Scout Camp, or 9 miles north of Wautoma,
moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waupaca, Wautoma, Fremont, Napowan Scout Camp, Chain O' Lakes-King,
Weyauwega, Pine River, Saxeville, King and Wild Rose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4409 8937 4429 8940 4438 8886 4424 8883
4424 8889 4416 8889
TIME...MOT...LOC 2115Z 257DEG 20KT 4420 8929
EckbergSpecial weather statement, May 2, 4:35 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
435 PM CDT Sun May 2 2021
WIZ037-045-022215-
Waupaca WI-Waushara WI-
435 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAUSHARA AND
SOUTHWESTERN WAUPACA COUNTIES UNTIL 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Napowan Scout Camp, or 8 miles southwest of Waupaca, moving east at
25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Waupaca, Fremont, Chain O' Lakes-King, Weyauwega, Saxeville, King,
Rural and Lind Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4415 8920 4431 8922 4440 8888 4424 8884
4424 8889 4423 8889
TIME...MOT...LOC 2134Z 252DEG 20KT 4424 8915
EckbergLocal storm report, May 2, 5:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
501 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 6 SW WEYAUWEGA 44.25N 89.02W
05/02/2021 M0.88 INCH WAUPACA WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, May 2, 5:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL FREMONT 44.26N 88.86W
05/02/2021 M0.88 INCH WAUPACA WI TRAINED SPOTTER
&&
TIMMUSpecial weather statement, May 2, 5:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 513 PM CDT Sun May 2 2021 WIZ038-039-049-050-022245- Calumet WI-Outagamie WI-Manitowoc WI-Brown WI- 513 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...NORTHERN CALUMET...SOUTHEASTERN OUTAGAMIE AND WEST CENTRAL MANITOWOC COUNTIES UNTIL 545 PM CDT... At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over Darboy, or near Appleton, moving east at 25 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Appleton, Kaukauna, Little Chute, Kimberly, Brillion, Darboy, Northern Lake Winnebago, Combined Locks, Wrightstown and Sherwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4419 8836 4431 8836 4438 8803 4415 8797 TIME...MOT...LOC 2212Z 259DEG 20KT 4424 8831 Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:21 PM CDT | Small Craft Advisory | GRB | 5 hr | |
| May 2, 10:30 AM CDT | Small Craft Advisory | GRB | 29 hr | |
| May 2, 4:18 PM CDT | Special Weather Statement | GRB | Waushara | 42 min |
| May 2, 4:35 PM CDT | Special Weather Statement | GRB | Waupaca | 40 min |
| May 2, 4:45 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 60 min |
| May 2, 5:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago | 26 min |
| May 2, 5:39 PM CDT | Special Weather Statement | GRB | Waushara | 51 min |
| May 2, 5:51 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara | 23 min |
| May 2, 5:53 PM CDT | Special Weather Statement | GRB | Brown, Calumet | 52 min |
| May 2, 6:03 PM CDT | Special Weather Statement | GRB | Manitowoc | 42 min |
| May 2, 6:44 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.